Hail, Crawford
- When
- May 27, 9:25 PM EST
- Where
- Crawford County, Guys Mills
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.633, -79.983
Penny size hail was observed.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 27, 6:45 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 745 PM EDT FRI MAY 27 2005 .AVIATION (00Z-00Z)...FIRST WEAK SHORT WAVE JUST ABOUT EAST OF THE AREA AND APPEARS THE REMAINING SHOWERS/STORMS SHOULD MISS TAF ZITES AFT 00Z. NEXT SHORT WAVE MORE WELL DEFINED ON SATELLITE LOOP OVR MID MS VALLEY MOVG E. ALL MODELS INSIST THAT CONVECTION ASSOCD WITH NEXT WAVE WILL REMAIN SOUTH OF FCST AREA OVERNIGHT BUT COULD BE A SHOWER LATER TONIGHT INTO SAT MORN. NOT SURE IF THERE WILL BE A PERIOD OF SUBSIDENCE BHND SHORT WAVE OR IF ATMOSPHERE GETS MOISTENED UP A BIT AND STORMS POP QUICKLY MIDDAY AND AFTERNOON SATURDAY. WL TREND FCST IN THIS DIRECTION WITH A TEMPO PERIOD OF SHOWERS/STORMS EXITING EAST BY LATE AFTERNOON/EARLY EVENING. && .SHORT TERM (TNGT-SUNDAY NGT)... SCT SHWRS/TSTMS DVLP THIS AFTN. A RISK OF SVR TSTMS EXIST THIS AFTN AND ERY TNGT. MODERATE UNIDIRECTIONAL WIND SHEAR ALG WITH STEEP LOW LEVEL LAPSE RATES. HOWEVER LACK OF LOW LVL BNDRY AND MSTR LIMITING FACTORS...THOUGH S/W MOVG INTO IL AT MID AFTN MAY PROVIDE ENUF LIFT. TIMEWISE BLV ANY THREAT SHUD BE LIMITED TO ERY TNGT DCRSNG WITH LOSS OF HEATING. OTRW BROAD UPPER LVL E-W LOW N AREA OVER THE WEEKEND WILL HAVE SVRL S/W ROTG ARND IT TO KEEP A CHC OF SHWRS/TSTMS GOING THROUGH SUNDAY. && .LONG TERM (MON-FRI)... OVERALL FAVORING HPC GUID WITH SOMEWHAT FAVORING ECMWF MODEL IN EXTDD FCST. INITIALLY INV TROF INTO OH VLY ON MONDAY AS NRN STREAM TROF DIGS INTO GREAT LAKES. GFS AMPLIFIES THIS TFOF MUCH MORE THAN ECMWF MON NGT INTO TUE WITH STGR SFC LOW DVPLG OVER OH VLY THAN ECMWF WHICH HAS WEAKER SFC LOW MOVG TO SE CST. ON TUE WITH ECMWF HAVING UPR LVL TROF E CWA AND SFC LOW WKR AND WELL OFF TO SE OF THE AREA WITH LOWER POPS TO SLGT CHC TUE. THEN SFC HI PRES BLDS IN KEEPING WX DRY TUE NGT INTO FRI. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 516 AM EDT FRI MAY 27 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 516 AM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THROUGH EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WOULD BE MARGINALLY SEVERE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. OUDEMAN
The Pittsburgh radar (KPBZ), 124 km away, was scanning. The volume nearest the first event began at 02:24 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450193.